Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 18, NWS Tulsa, OK

February 12, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 12, 2020, 2:52 PM CST for LeFlore County, Oklahoma. It took effect at Feb 12, 2020, 10:40 PM CST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2020, 2:52 PM CST (20:52 UTC)
In effect from
Feb 12, 2020, 10:40 PM CST
Expired
Feb 13, 2020, 3:36 PM CST
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

430 
WGUS44 KTSA 122052
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
252 PM CST Wed Feb 12 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130451-
/O.NEW.KTSA.FL.W.0018.200213T0440Z-200213T2136Z/
/PTAO2.1.ER.200213T0440Z.200213T0600Z.200213T1536Z.NO/
252 PM CST Wed Feb 12 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Poteau
* from this evening to Thursday afternoon.
* At  2:45 PM Wednesday, the stage was 18.21 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Poteau is expected to rise above 
  flood stage tonight and continue to rise to near 25.2 feet late 
  tonight. The river is expected to fall below flood stage late 
  Thursday morning.
* Impact...At 26.0 feet, moderate valley flooding affects croplands 
  and farm roads from southeast of Poteau to the mouth of Brazil 
  Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-130451-
/O.NEW.KTSA.FL.W.0019.200213T0507Z-200215T0600Z/
/PANO2.2.ER.200213T0507Z.200214T0000Z.200215T0000Z.NO/
252 PM CST Wed Feb 12 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to late Friday night.
* At  2:30 PM Wednesday, the stage was 24.30 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 34.2 feet by 
  Thursday evening. The river is expected to fall below flood stage 
  Friday evening.
* Impact...At 35.0 feet, moderate flooding of agricultural lands occur
  from Panama to Arkoma. Some local and county roads in the 
  floodplain become impassable.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
2 follow-up statements
950 
WGUS84 KTSA 130103
FLSTSA
Flood Statement
National Weather Service Tulsa OK
703 PM CST Wed Feb 12 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130902-
/O.EXT.KTSA.FL.W.0018.200213T0600Z-200213T1200Z/
/PTAO2.1.ER.200213T0600Z.200213T0600Z.200213T0600Z.NO/
703 PM CST Wed Feb 12 2020

The Flood Warning continues for
  The Poteau River near Poteau.
* from late tonight to Thursday morning, or until the warning is 
  cancelled.
* At  6:45 PM Wednesday, the stage was 20.47 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau is expected to rise above 
  flood stage tonight and crest near 24.0 feet during the early morning
  hours on Thursday. The river is expected to fall below flood 
  stage Thursday before dawn.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-130902-
/O.EXT.KTSA.FL.W.0019.200213T0335Z-200214T2220Z/
/PANO2.2.ER.200213T0335Z.200213T1800Z.200214T1620Z.NO/
703 PM CST Wed Feb 12 2020

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  6:30 PM Wednesday, the stage was 27.33 feet.
* Flood stage is 29.0 feet.
* Moderate flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 33.8 feet by early
  Thursday afternoon. The river is expected to fall below flood stage
  late Friday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of Panama
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
796 
WGUS84 KTSA 130847
FLSTSA
Flood Statement
National Weather Service Tulsa OK
247 AM CST Thu Feb 13 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130917-
/O.CAN.KTSA.FL.W.0018.000000T0000Z-200213T1200Z/
/PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 AM CST Thu Feb 13 2020

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At  1:45 AM Thursday, the stage was 19.60 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau has crested below flood 
  stage at 23.3 feet this morning.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC079-131647-
/O.CON.KTSA.FL.W.0019.000000T0000Z-200214T2220Z/
/PANO2.2.ER.200213T0441Z.200213T1800Z.200214T1620Z.NO/
247 AM CST Thu Feb 13 2020

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  2:30 AM Thursday, the stage was 29.88 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 33.8 feet this afternoon. The river is expected to fall below 
  flood stage late Friday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of Panama
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 12, 11:13 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 12, 11:13 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1113 AM CST Wed Feb 12 2020

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

IFR/MVFR conditions will persist into the overnight at all
terminals. The main batch of precipitation will move out of the E
OK terminals within the first few hours of the valid TAF period
and out of W AR a couple of hours thereafter. Additional
precipitation will affect mainly the terminals in NE OK and NW AR
as the main trough axis passes early to mid evening. Ceilings will
lift toward morning following the Arctic frontal passage, with VFR
conditions likely to arrive at all terminals except those in NW AR
prior to 13/18Z.

&&

.PREV DISCUSSION... /Issued 952 AM CST Wed Feb 12 2020/

..UPDATE...

DISCUSSION...
The forecast is largely on track with a few tweaks to the
precipitation types along the Kansas border, as well as trimming
POPs a bit this afternoon in the southeast. Areas near the Kansas
border have seen at least rain mixed with sleet at times and
likely some snowflakes as well. This potential will continue
through the remainder of the morning, although surface
observation trends indicate that things are becoming more of a
dominant cold rain overall. The back edge of the more widespread
area of rain is approaching southeast Oklahoma, and once this
occurs, the potential for lighter drizzle, as opposed to rain,
will increase for a few hours before additional rainfall develops
mid to late afternoon as the trough axis moves through.
Temperatures appear on track for now, with no changes made there
at this time. Updated products already out.

PREV DISCUSSION... /Issued 521 AM CST Wed Feb 12 2020/

DISCUSSION...

The discussion regarding the 12Z TAF forecast follows...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Poor IFR or blo flight conditions can be expected areawide thru
the day as a storm system brings widespread rain to the region. A
winter mix is possible at KBVO this morning and again this evening
and was included in that particular TAF. Rains should taper off
tonight with a trend toward VFR conditions for the E OK sites and
MVFR for the W AR sites. Light winds will pick up out of the north
late behind an arctic cold front, with gusts in the 20 to 25 kt
range possible at the NE OK sites.

Lacy

PREV DISCUSSION... /Issued 337 AM CST Wed Feb 12 2020/

DISCUSSION...
Strong warm advection pattern ahead of approaching wave moving
into Texas panhandle region this morning producing widespread rain
mainly south of I-40 overnight. The rain will continue to expand north
across the remainder of the forecast area this morning as
stronger forcing spreads east. Existing layer of dry air may cool
the column just enough in areas to the northwest of Tulsa due to
wet-bulb effects for some light sleet or snow to develop this
morning as has been consistently depicted by high-res guidance.
However with sfc temps remaining at or above freezing, accumulations
likely to be limited to elevated surfaces. Warm advection will
eventually offset this for the most part by afternoon with
transition to all rain even near the OK/KS border. Heaviest
rainfall amounts will remain southeast of I-44 where some totals
around an inch appear likely.

A second upper level feature embedded in northern stream moving
across the Central Rockies this morning will eventually phase with
other system to form an open wave that will move east of the area
this evening. Highest precip chances this afternoon and evening
become focused more into northeast OK and northwest AR, with
enough cooling to result in transition to rain/snow mix across
northern sections during the evening as the precip shifts to the
east. Again some light accumulation is possible, but again sfc
temperatures will remain marginal for impactful accumulation. Much
colder air surging through the Northern Plains this morning will
plunge south into the area tonight, most likely arriving after
precip ends. This will however result in much colder temperatures
by Thursday morning with gusty north winds and wind chill
readings around zero in parts of northeast OK. Much below normal
temps continue Thursday and Thursday night, and generally trended
forecast colder than NBM during this period.

Cold blast will be short lived as the cold air quickly moves off
to the east by Friday, with a much warmer regime setting up by
the weekend. Some moisture return could lead to increasing rain
chances in eastern areas by Monday ahead of an approaching cold
front, but forecast will continue to be trended warmer and drier
for Sat-Mon compared to the NBM, which is typically too cool in
this pattern. Front will bring temperatues back below normal for
Tuesday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Feb 12, 12:31 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1231 PM CST Wed Feb 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1231 PM CST Wed Feb 12 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Parts of Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET... After Midnight.

DISCUSSION...
Light rain and drizzle will continue through the afternoon across
parts of eastern Oklahoma and western Arkansas. The rain may
transition to snow for areas near the Kansas and Missouri borders
this evening and into the overnight as colder air moves in with
the passage of the upper level trough axis. Only a dusting of
snow, at most, is expected.

Gusty northerly winds will accompany the passage of an Arctic cold
front after midnight tonight. Wind gusts will reach 25 mph at
times. Decreasing temperatures and the strong winds will lead to
single digit wind chills by sunrise for parts of northeast
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Dangerous Wind Chill Potential.
FRIDAY THROUGH SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Portions of northeast Oklahoma and far northwest Arkansas will see
single digit wind chills, and values near zero along the Kansas
border, continue past sunrise on Thursday morning. Cold ambient
temperatures are again expected Thursday night and into Friday,
but lower wind speeds will lead to a decreased wind chill effect
on Friday morning.

Gusty south to southwest winds will develop early next week ahead
of the next storm system and front, expected to move through the
region Tuesday of next week. Along with well above normal
temperatures, the winds will contribute to a threat of rapid fire
spread on Monday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:52 PM CSTRiver Flood WarningTSALeFlore32 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.